Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 239, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 1997, 6:13 PM CDT for Franklin County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 23, 1997, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS1 KBNA 232314 RRA SVRBNA TNC051-232345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 613 PM CDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...FRANKLIN COUNTY AT 612 PM CDT A THUNDERSTORM WAS COLLAPSING ABOUT 5 MILES SOUTH SOUTHEAST OF WINCHESTER NEAR ROWE GAP. AS THE STORM COLLAPSES...WIND GUSTS NEAR 60 MPH WILL OCCUR. THE STORM WAS MOVING SLOWLY WEST SOUTHWEST. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:06 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 23, 2:06 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT MON JUN 23 1997 CU FIELD DVLPD QUICKLY DURING THE MORN HOURS IN AREA OF WK CONVRGC AND HI DEW PTS. THE ONLY DEVLPMNT IN THE CU OCCURRED ALNG THE TN-AL BRDR BUT HAS SINCE MVD SE INTO N AL. TEMPS STARTED OUT WARM WITH AN OVRNGT LOW OF 71. 1 AM TEMPS RANGED FROM 90 NEAR BNA TO THE LOWER 80S ALNG PLATEAU. DEW PTS IN THE 70S WITH LGT WND..MUGGY. MDLS INDICATE THAT CUR PATTERN WILL PERSIST THRU FCST PD. PLENTY SFC MOIST IN PLACE ALONG WITH UPR VERY WARM RDG IN CONTRL OF MOST OF THE EASTERN US. UPR RDG KEEPS FCST AREA IN STRNG SUBSDNCE AS SGNFCNT S/W MVS OUT OF THE STHRN PLAINS INTO THE UPR MID-WEST BY TUESDAY MORN. MDLS PICK UP EASTRLY WAVE MVG ACRS FL INTO GULF COAST REGION BUT SHD STAY WELL SOUTH OF FSCT AREA. FWC TEMPS SEEM A LTL WARM BUT ON TRACK.
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.